Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 8, 2001, 11:16 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2001, 11:16 PM CDT (04:16 UTC)
- Expired
- Apr 9, 2001, 12:00 AM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS53 KARX 090416
SVRLSE
WIC063-121-090500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1116 PM CDT SUN APR 8 2001
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL MIDNIGHT CDT
* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING LARGE HAIL 5 MILES SOUTHWEST OF
TREMPEALEAU...OR ABOUT 9 MILES SOUTHEAST OF WINONA...MOVING EAST AT
35 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE...
NEAR HOLMEN AT 1135 PM CDT
LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
$$
KRC
LAT...LON 4395 9136 4393 9118 4392 9092 4407 9093
4406 9156 4400 9147What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:40 PM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Apr 8, 2:40 PM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 240 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS ARE THE PRECIPITATION CHANCES FOR THE NEXT SEVERAL DAYS. LATEST WATERVAPOR IMAGERY PLACES THE STRONG SHORTWAVE OF YESTERDAY OVER SOUTHEASTERN CANADA...WITH ANOTHER WAVE OVER WY AND THE CENTRAL PLAINS. AT THE SURFACE...THE 17Z ANALYSIS HAD A WEAK RIDGE OF HIGH PRESSURE FROM NORTHWEST MN INTO THE OHIO VALLEY. TO THE WEST...A LOW PRESSURE CENTERS WERE LOCATED OVER EASTERN WY AND WESTERN CO RESPECTIVELY. A WARM FRONT RAN FROM THE CO LOW INTO SOUTHERN IA. MODEL DATA A LITTLE SLOW TO COME IN TODAY...BUT 12Z RUNS SEEM TO HAVE INITIALIZED OKAY. AVN IS FASTER BY 12 HOURS WITH THE NEXT SHORTWAVE...PROGGED TO MOVE FROM THE ROCKIES INTO THE NORTHERN PLAINS. ALSO A BIT STRONGER AND FASTER THIS RUN COMPARED TO PREVIOUS. ETA LOOKS A BIT MORE CONSISTENT. WILL TAKE A BLEND OF THE ETA/AVN FOR NOW. MORE OR LESS A TWO-PRONGED RAIN MAKER FOR THE NEXT COUPLE DAYS. INITIALLY...THE LOW OVER CO WILL MOVE OVER THE SOUTHERN PLAINS BY 06Z TONIGHT. MORE IMPORTANTLY...THE ASSOCIATED WARM FRONT WILL SURGE INTO NORTHERN ILLINOIS. 850 MB WARM AIR ADVECTION AND LOW LEVEL QG CONVERGENCE MAXIMIZE OVER THE FORECAST AREA FROM 00-06Z. THE LOW LEVEL JET AND BEST MOISTURE TRANSPORT NOSES INTO NORTHEAST IOWA AND SOUTHWEST WI ALSO DURING THIS TIME. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG THIS FRONT EARLY THIS EVENING...WITH OVERRUNNING PCPN ACROSS SOUTHEAST MN AND WI...IN THE FAVORABLE 295:300 K ISENTROPIC UPGLIDE AND 850 MB WARM AIR ADVECTION. INSTABILITY ABOVE 800 MB SUPPORTS SOME ELEVATED CONVECTION NORTH OF THE WARM FRONT. THE FAVORABLE FORCING WILL SHIFT TO THE EAST BY MON MORNING. THE SURFACE LOW WILL TRACK OVER NORTHERN ILL SOMETIME LATE MON AFTERNOON OR EVENING...DEPENDING WHAT MODEL YOU BUY...JUST IN TIME FOR AN UPPER LEVEL WAVE TO PUSH INTO MN. THIS WAVE WILL PROVIDE SOME LIFT...BUT BETTER FORCING IS ANTICIPATED THANKS TO GOOD 295 K ISENTROPIC UPGLIDE AND THE TIGHT 850 MB BAROCLINIC ZONE NORTH OF THE LOW. THIS SHOULD BRING MORE RAIN CHANCES TO THE AREA...MOSTLY THE EASTERN ZONE CUTS. IN WHAT HAS BEEN A FAIRLY ACTIVE SOUTHWEST FLOW REGIME OVER THE PAST WEEK...YET ANOTHER LOW PRESSURE SYSTEM COULD EFFECT THE AREA LATE TUESDAY NIGHT. HOW FAR NORTH THE PCPN WILL DEVELOP TUES NIGHT IS TOUGH TO SAY RIGHT NOW...ALTHOUGH IT LOOKS LIKE A PRETTY GOOD BET FOR RAIN LATER ON WED FROM THIS SYSTEM. FOR TEMPERATURES...FWC MUCH WARMER THEN THE MAV. WITH THE WARM FRONT ANTICIPATED TO STAY TO THE SOUTH...PREFER THE COLDER MAV. .LSE...NONE RIECK
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.